Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
stoompy

Weird Effects From Tazorac

So I have been reading other people's posts about tazorac and I have some thing I want to ask you all about.

First of all, I've been on Taz for about 3 or 4 months now and my skin is better but not perfect.

Aparently you are supposed to only be using a pea sized amount for the entire face? I have been using a LOT more than that. Like a lot more. Pea sized for just my chin.

Also, I didn't have any adjusting problems. I started using it every night right away. Previously I had been using Retin A Micro, but then derm switched to Taz.

So since day 1, whenever I put the Taz on, its white at first then it gets absorbed and becomes very shiny. Like it looks like i just spread butter all over my face, thats how shiny it gets. Its weird and it doesn't seem like anyone else has that problem.

Next, my dry skin used to be really bad but it got a lot better recently and I only get dry skin on my upper lip area and chin. Should I be moisturizing everywhere even if its not dry?

Should I start using only a pea sized amount for everywhere?

Share this post


Link to post
Share on other sites

Yes, you should start applying only pea size amount! The things about retin-a; less means better.

And yes, moisturize everywhere. You get oily skin when your skin feels the need to combat the lack of moisturization. So, apply moisturizer.

I just found this article and it tells you everything you need to know: http://www.nytimes.com/2006/11/30/fashion/30skin.html?pagewanted=all&_r=1&

Share this post


Link to post
Share on other sites

So I have been reading other people's posts about tazorac and I have some thing I want to ask you all about.

First of all, I've been on Taz for about 3 or 4 months now and my skin is better but not perfect.

Aparently you are supposed to only be using a pea sized amount for the entire face? I have been using a LOT more than that. Like a lot more. Pea sized for just my chin.

Also, I didn't have any adjusting problems. I started using it every night right away. Previously I had been using Retin A Micro, but then derm switched to Taz.

So since day 1, whenever I put the Taz on, its white at first then it gets absorbed and becomes very shiny. Like it looks like i just spread butter all over my face, thats how shiny it gets. Its weird and it doesn't seem like anyone else has that problem.

Next, my dry skin used to be really bad but it got a lot better recently and I only get dry skin on my upper lip area and chin. Should I be moisturizing everywhere even if its not dry?

Should I start using only a pea sized amount for everywhere?

I was doing the same thing, putting way too much on my face. My dermatologist said only a pea size, just put the pea size amount on your finger then dab all the areas of your face with it, forehead, cheeks, chin and nose then rub it all in. Also if you go to the tazorac website they demonstrate how to apply it properly. They apply moisturizer first, let it dry, then the tazorac over that. I think it's thinned out my skin a lot and made it become hyper-sensitive lately so I'm actually taking a break from tazorac for a week or two. Yes you should apply a little moisturizer all over, one with some sunscreen would be good as well to prevent sun damage during the day.

Share this post


Link to post
Share on other sites

I've been using Tazorac for a year now. I think you should be using a moisturizer and only a pea sized amount. Tazorac is STRONG medication. Dispense a small pea size on your finger, dot it on the areas that need treatment and blend. I dot it on my chin, jaw, and cheeks. It should help with the dryness. Some of your persistent acne could be due to irritation. Irritation elicits the inflammatory response, a big contributor to most people's acne.

Read this for my tips on Tazorac use:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

                ×